Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sun Sensitivity
Apr 27, 2008

For the past couple of years I have been experienceing sun sensitivity (i.e. little blisters that appear all over my skin regardless of the amount of time spent in sun). These appear only on the parts of my body that have been exposed to the sun. I do use SPF 48 and sometimes that doesn't even work. I am an active outdoorsman and the thought of being trapped inside all the time is not an option.

My t-cell count is 1380 and my viral load is undetectable. I have been poz for 12 years. I currently take 1250 mg Viracept 2x a day, 1 combovir tab 2x a day, Nature Made Multi Complete vitamin in the morning, 1 metamucil tab 2x a day, 1 Os-cal tab 2x a day, and Zyrtec only when needed. Would any of these cause sun sensitivity? If so, what would you recommend as an alternative? ANY help is greatly appreciated.

Thanks!

Response from Dr. Henry

I have had a modest number of patients over the years seem to develop UV light hypersensitivity and often it has been difficult to clearly pinpoint the offending drug or agent. I cannot identify any one of the three HIV meds that you are taking as a likely cause (or your vitamin). If you are highly motivated to see if the cause can be identified then a planned switch off your HIV meds (one drug switched off at a time) to alternative meds could be considered after consultation with your HIV specialist. KH



Previous
Keeping my penis hard
Next
Stocrin/Truvada and itching

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement